Thunderstorm Wind, Kent
- When
- July 20, 9:22 PM EST
- Where
- Kent County, Still Pond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.330, -76.050
A severe thunderstorm knocked down a couple of trees in Still Pond.
An approaching cold front helped trigger a line of strong to locally severe thunderstorms along the Eastern Shore during the late evening of the 20th. This front also ended the longest and most oppressive hot spell of the summer of 2013.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger a line of strong to locally severe thunderstorms along the Eastern Shore during the late evening of the 20th. This front also ended the longest and most oppressive hot spell of the summer of 2013.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 20, 9:05 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1005 PM EDT SAT JUL 20 2013 .SYNOPSIS... A WEAK COLD FRONT THIS EVENING EXTENDED FROM NEAR BOSTON TO NEAR NEW YORK CITY...INTO WEST VIRGINIA. THIS FRONT WILL STALL ACROSS THE DELMARVA SUNDAY AND MONDAY BEFORE LIFTING TO OUR NORTH ON TUESDAY. ANOTHER COLD FRONT IS ANTICIPATED TO APPROACH FROM THE NORTHWEST ON WEDNESDAY AND IT SHOULD ARRIVE ON WEDNESDAY NIGHT. THE FRONT MAY STALL OFF THE COAST FOR THURSDAY, FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... TSTMS VCNTY KABE-KSMQ HAVE WEAKENED AND NOW THE MAIN ACTION THROUGH AROUND 06Z IS NE MD THROUGH N DE AND S NJ. GRIDDED POPS HAVE BEEN MODIFIED FOR THIS BUT TEMPS WILL BE IN ERROR DUE TO RAIN. ACTIVITY SHOULD BE ON THE WANE LATE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE COLD FRONT SAGS THROUGH A GOOD PART OF DELAWARE BY SUNDAY MORNING...THEN BECOMES NEARLY STATIONARY BEFORE WASHING OUT SOUTH OF THE AREA. THE PROXIMITY OF THIS BOUNDARY...PLUS SLIGHTLY COOLER AIR ALOFT...WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH A GOOD PORTION OF THE CWA ON SUNDAY, ALTHOUGH THE GREATEST THREAT MAY BE SOUTH OF THE I-95 CORRIDOR. AN ISOLATED STRONG THUNDERSTORM IS NOT OUT OF THE QUESTION. WHILE ACTUAL AIR TEMPERATURES WILL BE SLIGHTLY COOLER WITH MAX TEMPS IN THE LOW 80S IN THE FAR NORTH AND UPPER 80S SOUTH, LOWER DEW POINT TEMPERATURES (GENERALLY IN THE 60S FROM PHL NORTH) WILL TRANSLATE TO SLIGHTLY LOWER HUMIDITIES TOO. THE ONLY EXCEPTION MAY BE THE DELMARVA SOUTH OF THE CD CANAL WHERE DEW POINT TEMPERATURES COULD HOVER IN THE LOW 70S MUCH OF THE DAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY WILL FEATURE A LONG WAVE TROUGH OVER THE EASTERN STATES AND A RIDGE OVER THE WEST. TEMPERATURES ARE FORECAST TO RETURN NEAR NORMAL WITH HIGHS MAINLY IN THE 80S AND OVERNIGHT LOWS MOSTLY IN THE 60S AND LOWER 70S. THE WEAKENING FRONTAL BOUNDARY IS EXPECTED TO BE ACROSS OUR SOUTHERN COUNTIES ON SUNDAY EVENING AND IT MAY SINK SOUTHWARD A BIT ON SUNDAY NIGHT. AS A RESULT, WE WILL KEEP A LOW OR SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES WHILE OUR NORTHERN COUNTIES SHOULD REMAIN RAIN-FREE AS HIGH PRESSURE BUILDS ACROSS NORTHERN NEW ENGLAND. THE MID LEVEL FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST ON MONDAY IN RESPONSE TO A SHORT WAVE DRIFTING ACROSS THE OHIO RIVER VALLEY AND VICINITY. AS A RESULT, THE PRECIPITATION ASSOCIATED WITH THE FRONTAL BOUNDARY SHOULD BE DRAWN BACK UP INTO OUR REGION. WE WILL INDICATE AN INCREASING CLOUD COVER AND CHANCE OF SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH. PRECIPITABLE WATER VALUES ARE FORECAST TO BE NEAR OR IN EXCESS OF 2 INCHES, ESPECIALLY ACROSS OUR SOUTHERN COUNTIES, SO LOCALLY HEAVY RAINFALL IS POSSIBLE. THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OVER OUR REGION AROUND TUESDAY NIGHT. AS THE FEATURE APPROACHES ON TUESDAY IT IS EXPECTED TO PULL THE SURFACE BOUNDARY TO THE NORTH AND THROUGH OUR FORECAST AREA. UNSETTLED CONDITIONS WILL LIKELY CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT, TUESDAY AND TUESDAY NIGHT. ADDITIONAL IMPULSES IN THE MID LEVEL FLOW ALONG WITH ANOTHER SURFACE FRONT FROM THE NORTHWEST WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN OUR FORECAST FOR WEDNESDAY AND THURSDAY. A MID LEVEL SHORT WAVE IS ANTICIPATED TO PASS OVERHEAD ON THURSDAY NIGHT AND WE ARE EXPECTING THE POTENTIAL FOR PRECIPITATION TO DECREASE IN ITS WAKE FOR FRIDAY AND SATURDAY. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. REST OF TONIGHT...TSTMS MAINLY VCNTY KPHL-KACY SOUTHWARD WITH BRIEF IFR CONDS AND G30-45KT SHOULD ALL BE DIMINISHING AFTER 06Z. SOME MVFR FOG AND HAZE POSSIBLE OVERNIGHT WITH A WSHIFT FROM SW TO LIGHT N AS THE SHOWERS AND TSTMS END. SUNDAY...VFR SCT-BKN AOA 4000 FT. SCT SHOWERS AND TSTMS EXPECTED... MAINLY VCNTY KPHL SOUTHWARD IN WEAK SHEARED ENVIRONMENT WHICH MEANS BRIEF IFR CONDS IN ANY TSTMS AND A POSSIBLE G30KT. OUTLOOK... SUNDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS POSSIBLE EACH DAY. ALSO, THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND THUNDERSTORMS MAY BE ACCOMPANIED BY LOW CEILINGS AND REDUCED VISIBILITY. && .MARINE... OVERNIGHT...CONTD SCA BUT ITS MARGINAL AND PRIMARILY BECAUSE TOO MUCH ONGOING THUNDER THROUGH SNJ. NO SCA EXPECTED SUNDAY IN A VERY LIGHT WIND FLOW. HAZY S NJ AND DE WATERS AND POSSIBLE AFTN TSTM WITH GUST 30 KT. OUTLOOK... A SURFACE FRONT IS EXPECTED TO MEANDER OVER OR NEAR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM SUNDAY NIGHT THROUGH MONDAY NIGHT BEFORE LIFTING TO THE NORTH ON TUESDAY. ANOTHER FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE AROUND WEDNESDAY NIGHT. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .RIP CURRENTS... LOW RISK SUNDAY BUT NOT A ZERO RISK, USED 3 FT 7 SEC PERIOD AND LIGHT SE WIND FOR THE FCST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455. && SYNOPSIS...IOVINO NEAR TERM...DRAG/MIKETTA 1004 SHORT TERM...MIKETTA LONG TERM...IOVINO AVIATION...DRAG/IOVINO/MIKETTA 1004 MARINE...DRAG/IOVINO/MIKETTA 1004 RIP CURRENTS...1004
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 653 PM EDT SAT JUL 20 2013 NJZ001-007>009-PAZ054-055-060>062-101-103-105-212300- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-212300- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ010-012-013-020-027-212300- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THUNDERSTORMS EARLY THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-021>023-212300- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-212300- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-212300- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-212300- DELAWARE BEACHES- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-212300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS, MAINLY SOUTH OF GREAT EGG INLET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT SAT JUL 20 2013
DEZ001-MDZ008-210200-
CECIL MD-NEW CASTLE DE-
856 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CECIL AND CENTRAL NEW
CASTLE COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARLESTOWN...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR HOLLYWOOD BEACH AROUND 910 PM...
CHESAPEAKE CITY AROUND 920 PM...
MOUNT PLEASANT AROUND 930 PM...
SAINT GEORGES AROUND 940 PM...
DELAWARE CITY AROUND 950 PM.
LAT...LON 3966 7556 3962 7560 3959 7559 3964 7557
3963 7556 3957 7556 3951 7555 3947 7559
3946 7601 3952 7599 3954 7603 3958 7604
FORECASTER: HEAVENERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
902 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/20/2013 M53 MPH PHILADELPHIA PA ASOS
&&
EVENT NUMBER PHI1300292
WDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST WOODBURY 39.84N 75.15W
07/20/2013 M52 MPH GLOUCESTER NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1300293
WDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/20/2013 M66 MPH PHILADELPHIA PA ASOS
&&
EVENT NUMBER PHI1300294
WDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT SAT JUL 20 2013
NJZ020-026-210145-
COASTAL OCEAN NJ-OCEAN NJ-
913 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...
AT 912 PM EDT...A STRONG THUNDERSTORM WAS NEAR OCEAN ACRES...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR BARNEGAT AROUND 920 PM...
WARETOWN AROUND 930 PM...
BARNEGAT LIGHT AROUND 940 PM.
LAT...LON 3970 7413 3970 7431 3981 7431 3982 7416
3975 7418 3972 7415 3974 7414 3977 7415
3978 7413 3980 7413 3982 7410 3982 7408
3977 7408
FORECASTER: HEAVENERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT SAT JUL 20 2013
DEZ001-002-MDZ008-012-210245-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-
944 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...NORTHWESTERN
KENT...SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...
AT 942 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETTERTON...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR KENNEDYVILLE AROUND 950 PM...
GALENA AROUND 1000 PM...
SASSAFRAS AROUND 1010 PM...
TOWNSEND AROUND 1020 PM...
CHAMBERSVILLE AROUND 1030 PM...
PORT PENN AROUND 1040 PM.
LAT...LON 3938 7611 3938 7606 3944 7600 3946 7601
3952 7555 3947 7558 3942 7553 3936 7549
3928 7547 3925 7583 3926 7587 3925 7588
3925 7598 3923 7603 3921 7618 3932 7620
FORECASTER: HEAVENERThe Dover AFB radar (KDOX), 77 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm knocked down a couple of trees in Still Pond.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2013Every state in 2013This day in weather historyWarnings in Maryland, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471555.